Fainting episodes from Hashimoto?

Hi,

I've been having a weird feeling in my head from waking up and continuing till night. Feeling like a drunk feeling in my head and severe dizziness and can't balance and stay long on my feet. If I elevate my heartrate I get a fainting episode, tunnel vision, pupils dilates, sweating, 150bpm heart rate and a huge headache. I'm a 28 female. Got to the emergency last night a they said it could be something from the heart but ECG and Echocardiogram came back to normal.

My endo said I'm 100% Hashimoto (without testing my antibodies) and I should take 25mg 4times a week and 50mg 2times levo but I dont feel better.

Any help? Thanks

20 Replies

oldestnewest
  • Hi ListerineYana, welcome to the forum.

    What does 100% Hashi's mean? I've never heard that before. Do you have any copies of your blood tests? Seems to me, you've got to be under-medicated, on such are silly dose. How long have you been taking that?

    Have you had your B12 tested? Low B12 can cause dizziness and loss of balance. And a lot of other nasty symptoms, too! And hypos often have low B12.

  • My endo said she is 100% sure I'm hashimoto and she doesn't need to check my antibodies. Weird.

    My tsh was 0.5 (4months ago) when I was on 50mg levo everyday so she changed it to 25mg 4times and 50mg 2 times a week. And my tsh now is 5.9.

    I have other symptoms like weight gain and no weight loss despite serious exercise (when I wasnt this dizzy) and diet. Hair loss, brain fog, can't concentrate, fatigue etc.

    Never checked my b12 but I had slighty low ferritin but I took daily Globifer Forte and it's fine now.

    These fainting episode and feeling off balance are really getting to me and I cant really continue my life :(

  • Well, you are now seriously under-medicated. And your endo should not adjust your dose by the TSH, because that is a very unreliable test - your TSH could be 'perfect', but your FT3 much too low. She should at least test your FT4. And you should refuse to lower your dose until she does.

    You say your ferritin is 'ok', now. But, do you have the actual number? A doctor's 'ok' is often not 'ok' at all.

    You really do need your B12 tested. Also your folate and vit D.

  • Tsh = 5.974 (0.3. - 3.0)

    Free t4 = 14.49 (11-18)

    Ferritin = 39 (10-291)

    Haemoglobin = 15 (14-17)

    Vitamin b12 = 401.0 (156-672)

    Am cortisol = 531 (119-618)

  • OK, so were these results on 25/50 mcg levo? Your TSH is much too high - should be one or below - and your FT4 is only just mid-range. You'd probably feel better with it higher.

    Your ferritin is much, much too low! It should be at least mid-range.

    As you have B12 deficiency symptoms, your B12 would be better up near the top of the range. So, best to supplement that with some sublingual methylcobalamin (B12), and a B complex to balance the Bs, because they all work together.

    PS If your doctor is so certain you have Hashi's, then she should be keeping your TSH suppressed, to stop the antibodies causing trouble.

  • Yes on 25/50 levo. Should I increase the dose?

    I'm taking Globifer forte pills for the ferritin now.

    Probably I should supplement on b12.

    Are these fainting episodes from b12/ferritin deficiencies tho? I'm worried it might be something neurological :(

  • B12 deficiency is something neurological. B12 is the nerve 'vitamin'. If that is low, you will get a lot of neurological damage. So, yes, you should supplement.

    The low iron could also be a cause. How much iron are you actually taking? Because I don't think it's enough.

    Yes, you - or your doctor - should increase your levo. The length of time you've been taking it, you should be up to at least 100 mcg by now. But, you shouldn't increase by more than 25 mcg at a time. So, if you have enough levo, go up to 50 a day for a couple of weeks, and then up to 75 mcg. And test six weeks after you start the 75.

    Your endo really does not know what she is doing, and she is going to make you very ill.

  • The problem is when I was on 50mg levo eveyday my tsh got lower to the 0.3 and I still didn't lose any weight or felt that I was on the hyper side! I have a bit of a dilemma here.

    One globifer pill everyday with food and vitamin c.

    My endo keeps checking my am cortisol and an ACTH blood test.

  • The TSH level has got nothing to do with losing weight. Once you are on thyroid hormone replacement, the TSH is irrelevant, unless it goes high - as you're has done. It doesn't matter how low it goes.

    The most important number is the FT3. It's low T3 that causes symptoms, and stops you losing weight. And, I'm guessing that you're is pretty low. But, you haven't had it tested, have you.

    How much iron is in your globifer pills?

    Your endo would do better to test your FT3 rather than keep testing your am cortisol. It's not a reliable test, but it seemed ok last time it was tested. Why is she so concerned about your cortisol?

  • When I was on 50mg levo eveyday my TSH was 0.247(0.3-3.0) and freet4 = 22.16 (11-18) and never had the ft3 tested.. and no matter what I do I NEVER lose weight..

    Globifer iron = 18mg per tablet and Haemoglobin = 510.40mg....

    I dont know, maybe because I keep complaining about not losing weight?...

  • Well, I still say she would do better to test your FT3, rather than your cortisol, because if your FT3 is low, you are never going to lose weight. It's the T3 that causes or relieves symptoms, not the TSH. Forget the TSH, it is irrelevant.

    I don't think you're taking enough iron, but I'm not an expert. I would suggest that you post a new question, just asking about iron - put it in the title. Then, those that know about iron can reply.

  • Have you tried focusing her attention on your other symptoms being the major issues for you and not mention the weigh problems? Sometimes endos don't realise you're struggling if they think it's a vanity issue which this and all thyroid issues are not. They are dismissive because their focus is on the bloods balancing rather than symptom management 😔

  • Well my main symptom was always the weight gain and not losing weigt despite serious exercise and diet so probably she thinks that's my only problem. I have severe hair loss and now I can't live with this dizziness 'cause I cant even drive and nothing makes me feel better.. I tried stemitil, stugeron and betaserc and nothing works for it. :(

  • I'd definitely lead with the dizziness being the primary health concern as if you had a dizzy spell that caused you to fall into oncoming traffic or fall down stairs etc she would be liable but weight gain/hair loss she wouldn't be negligent if that makes sense?

    Once a symptom begins to severely alter your day to day life skills then it starts to be an issue they like to resolve rather than dismiss as you have the ability to complain (I don't recommend doing this) and any complaints are put onto their work history so most of them try to ensure serious health issues are investigated. Good luck Hun x

  • I agree with Greygoose - you should have B12 levels checked as these could be neurological symptoms of PA/B12, which would need injections without delay. Those with Hashimoto's are at higher risk. Do not supplement before testing :

    b12def.signsandsymptoms

  • Tsh = 5.974 (0.3. - 3.0)

    Free t4 = 14.49 (11-18)

    Ferritin = 39 (10-291)

    Haemoglobin = 15 (14-17)

    Vitamin b12 = 401.0 (156-672)

    Am cortisol = 531 (119-618)

  • Good advice from greygoose re. Thyroid - TSH is too high. You will find, more information on B12 at the PA site - pinned posts on R/H side of the site and from the book, 'Could it be B12?' By Sally Pacholok & Dr J. Stuart :

    They worked on the frontline for years in emergency medicine in a large city hospital, seeing and treating first hand the varying results of B12 deficiency:

    "deficiencies begin to appear in the cerebral spinal fluid below 550 pg/ml." "For brain and nervous system health and prevention of disease in older adults, serum B12 levels should be maintained near or above 1000 pg/ml."

    "neurological symptoms can occur in isolation, so it is important to consider a diagnosis of B12 deficiency in the presence of neurological symptoms of unknown cause as neurological symptoms may progress and become irreversible."

  • Have you talked to your GP/Endo about these symptoms? Any symptoms affecting the eyes or heart should be thoroughly investigated.

  • Yes and she said It doesn't have to do with hashimotos. I got tested at hospital for any eye movements but I'm fine even the heart tests came back ok.

You may also like...